Anticholinergics and dementia

Posted by sears @sears, Mar 9 7:06pm

In a study update (21 studies) as of March 9 2021 anticholinergics have been determined to be a major cause of dementia. Anticholinergics include among others antidepressants and Benadryl. These studies were done on those who took anticholinergics long term as many of us have. Thoughts?

@sears What? Am I surprised? Yes Am I surprised? No I am not surprised medication has caused dementia;
I am surprised, if my quick search just now included Wellbutrin/Bupropion/Zyban – for depression and stopping smoking!!!
It was strongly suggested 2019 that I start taking Wellbutrin for depression but what stopped me was I discovered reading the drug facts that it causes rise in eye pressure and I have Glaucoma…. even pharmacist said I could take it but specialist said NO, as I have narrow angle Glaucoma!

Overall though, I think deep down we all, or most of us, realize that every single "drug" "medication" has a good side and a bad side.. how many years have people been saying, including my pharmacist, oh those warning in with the meds. are just for insurance purposes by the producers? Someone, somewhere, or tons or people lots of places, had those reactions… otherwise they would not put them in the warnings.

Medication has saves millions of lives and helped millions of people; but also has caused lots of side effects and even deaths. May I ask from which Study this information came from, I see its just released?

I take Clonazepam and know the "bad" effects but as many other users, and as in many other medications, we have to make choices… but we MUST be told/know the bad effects before making a choice, right? Thanks for the information!

REPLY
@lacy2

@sears What? Am I surprised? Yes Am I surprised? No I am not surprised medication has caused dementia;
I am surprised, if my quick search just now included Wellbutrin/Bupropion/Zyban – for depression and stopping smoking!!!
It was strongly suggested 2019 that I start taking Wellbutrin for depression but what stopped me was I discovered reading the drug facts that it causes rise in eye pressure and I have Glaucoma…. even pharmacist said I could take it but specialist said NO, as I have narrow angle Glaucoma!

Overall though, I think deep down we all, or most of us, realize that every single "drug" "medication" has a good side and a bad side.. how many years have people been saying, including my pharmacist, oh those warning in with the meds. are just for insurance purposes by the producers? Someone, somewhere, or tons or people lots of places, had those reactions… otherwise they would not put them in the warnings.

Medication has saves millions of lives and helped millions of people; but also has caused lots of side effects and even deaths. May I ask from which Study this information came from, I see its just released?

I take Clonazepam and know the "bad" effects but as many other users, and as in many other medications, we have to make choices… but we MUST be told/know the bad effects before making a choice, right? Thanks for the information!

Jump to this post

Neurology and Urodynamics and JAMA Internal Medicine.

REPLY
Please sign in or register to post a reply.